Thunderstorm Wind, Labette
- When
- May 10, 1:10 PM CST
- Where
- Labette County, Bartlett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.050, -95.217
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 10, 11:00 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1200 PM CDT SAT MAY 10 2003 UPDATED THE ZONES TO FRESHEN UP SEVERE WORDING FOR SOME OF THE AREA. SHARP DRYING WITH DYLINE MOVING THROUGH SOUTH CENTRAL KANSAS ATTM...BUT SFC WINDS VEERING OUT WELL E OF ICT. LINE OF CU ALONG THE WINDSHIFT LINE IS CROPPING UP QUITE QUICKLY FROM AN IOLA/CHAUTAUQUA LINE. CAPES AND SHEAR BOTH HIGH E OF THIS LINE...AND IF STORMS CAN GO BEFORE THE WINDSHIFT LINE EXITS THE CWA...TORNADOES WILL BE POSSIBLE. PDS TOR BOX HAS BEEN ISSUED FOR ALLEN, NEOSHO, LABETTE, MONTGOMERY, WILSON TIL 00Z. THIS WILL NO DOUBT BE CANCELLED EARLY...BUT HAS BEEN ISSUED IN CASE THIS CONVCTN FIRES FAST. AS FOR THE REST OF THE CWA...NO BIG CHANGES TO THE GRIDS/ZONES. EKSTER -------------------------------7AM DISC----------------------------- WE HAVE UPDATED THE GRIDS TO LOWER THE TSRA CHANCES THIS MORNING. IT APPEARS THAT THE ONLY FOCUS FOR CONVECTION THIS MORNING MAY BE ALONG CONVECTIVE OUTFLOWS FROM THE PREVIOUS MCS TRACKING THROUGH NORTHERN MISSOURI. OTHERWISE, ACTIVITY SHOULD REFIRE AGAIN THIS AFTERNOON MAINLY ALONG AND EAST OF THE DRY LINE. LATEST MESOETA/RUC SHOWS THE FRONT/DRY LINE EXITING SOUTHEAST KANSAS BY 00Z. WITH LIMITED CAP IT WILL NOT TAKE MUCH TO SET THINGS OFF IN THAT AREA WITH CAPES ON THE ORDER OF 4000 G/KG. --------------------------------------------------------------------- COX MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE HOW LONG THE CONVECTION WILL LINGER THIS MORNING AND THE POTENTIAL FOR MORE AFTERNOON CONVECTION ALONG AND EAST OF DRY LINE. TODAY: ONGOING CONVECTION CURRENTLY MOVING THROUGH CENTRAL KS WILL CONTINUE TO SURGE NORTHEAST AND EXIT MOST OF THE CWFA BY DAYBREAK. WE MAY SEE SOME WIDELY SCATTERED CONVECTION DEVELOP TO THE SOUTH OF THE SUPERCELL MOVING THROUGH MARION AND BUTLER COUNTIES. HOWEVER, AT THIS TIME IT APPEARS THAT MOST OF THE CONVECTION WILL REMAIN NORTH OF THE CWFA. THE NEXT QUESTION WILL BE HOW FAR EAST THE DRY LINE WILL PROGRESS EAST. MODELS SUGGEST THINGS MAY FIRE AGAIN ALONG THE DRY LINE LATE THIS AFTERNOON IN SOUTHEAST KANSAS. AS A RESULT, WE ARE GOING TO MENTION THE POTENTIAL OF SEVERE STORMS IN THAT REGION DUE TO HIGH CAPE AND STILL DECENT SHEAR. TONIGHT-MONDAY NIGHT: IT SHOULD FINALLY TURN QUIET AS THE UPPER LEVEL WAVE PUSHES INTO THE GREAT LAKES AND ALLOWS FOR HIGH PRESSURE TO BUILD IN. TEMPERATURES WILL BE ON THE COOL SIDE AS TEMPERATURES PLUMMET TO THE LOWER TO MID 40S WITH HIGHS MAINLY IN THE 60S. TUESDAY-FRIDAY: GFS TRIES TO PEEL DOWN AN UPPER LEVEL SYSTEM FROM THE NORTHERN PLAINS INTO THE OHIO VALLEY. THE OTHER MODELS DO NOT REFLECT THIS SCENARIO, BUT THE GFS HAS BEEN THE MOST CONSISTENT WITH THIS FEATURE. AS A RESULT, WE MENTIONED A CHANCE OF TSRA ON TUESDAY AS THE FRONTAL BOUNDARY MOVES THROUGH. THE REMAINDER OF THE FORECAST REMAINS UNCHANGED DUE TO UNCERTAINITY IN THE MODEL SOLUTIONS. FCSTID = 18/COX ICT 77 48 69 42 / 30 10 5 5 HUT 74 46 70 42 / 20 10 5 5 EWK 77 48 69 42 / 30 10 5 5 EQA 78 48 68 43 / 30 10 5 5 WLD 80 50 68 44 / 30 10 5 5 RSL 64 44 68 41 / 30 10 5 5 GBD 66 45 68 41 / 30 10 5 5 SLN 70 46 68 42 / 30 10 5 5 MPR 70 46 68 42 / 30 10 5 5 CFV 81 50 68 45 / 40 10 5 5 CNU 81 49 67 44 / 40 10 5 5 K88 80 50 67 44 / 40 10 5 5 .ICT...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1130 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE DRY LINE CURRENTLY SITUATED IN SOUTH CENTRAL KANSAS WILL MOVE EAST THIS AFTERNOON. AS A RESULT, MORE THUNDERSTORMS WILL FIRE ALONG AND EAST OF THIS LINE THIS AFTERNOON WITH SOME OF THE STORMS BECOMING SEVERE. THE AREA OF GREATEST THREAT WILL BE EAST OF AND INCLUDING GREENWOOD, ELK, AND CHAUTAUQUA COUNTIES. THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN THESE AREAS. HOWEVER, SOME ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN EXTREME SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK COLD FRONT WILL TRACK THROUGH CENTRAL AND SOUTHEAST KANSAS MONDAY NIGHT AND TUESDAY. THIS FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE EXACT TRACK OF THE UPPER LEVEL SYSTEM ASSOCIATED WITH THE FRONT IS STILL UNKNOWN. SO STAY TUNED TO LATER STATEMENTS CONCERNING THIS SITUATION. ANOTHER UPPER LEVEL SYSTEM WILL MOVE INTO THE REGION DURING THE MIDDLE OF THE WEEK AND GIVE ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM MLE
The Tulsa radar (KINX), 102 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349873.